MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 37.5MM NO 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-373
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
When the stem package was opened during surgery, it was noticed that the spigot at the neck was not in the package.There was no surgical delay because the staff just opened another stem package.
 
Additional Manufacturer Narrative
An event regarding a missing spigot protector for an exeter stem was reported.The spigot was not returned in the packaging, however the event could not be confirmed to be a manufacturing related issue.Device evaluation and results: visual inspection was carried out on the returned part.The photograph noted that the spigot was missing as was some of the packaging foam.Medical records received and evaluation: not performed as no adverse consequences to the patient were noted and no medical records were provided.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the investigation performed by the supplier concluded "no action is required at this time as there was no indication of a manufacturing issue.This complaint was presented to the exeter stem packaging operators.Lmo qa product surveillance will continue to monitor for trends".No further investigation is required at this time if further information becomes available this investigation will be re-opened.
 
Event or Problem Description

Brand Name
EXETER V40 STEM 37.5MM NO 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6600596
Report Number0002249697-2017-01729
Device Sequence Number767856
Product Code LPH
UDI-Device Identifier04546540153272
UDI-Public(01)04546540153272(1)161119(17)211130
Combination Product (Y/N)N
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number0580-1-373
Device Catalogue Number0580-1-373
Device Lot NumberG6169618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2017
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;